Ask a Dog Vet and Get Answers to Your Dog Health Questions
Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am currently not set up to make a live call. But, I am happy to answer your question on this thread. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- How long has this been going on?
2- Any pre existing medical conditions?
3- Can you describe the appearance of the rash?
4- How much does he weigh?
5- Is he on any medications?
Thank you for the picture. Give me a few minutes to type your answer. Thank you.
I am sorry, one last question. Do you have over the counter in the pharmacy Benadryl (diphenhydramine) in Australia?
Friend, I can see he has been licking quite a bit; his coat is beginning to get dark as a result of the licking. This can be caused by localized infection, contact allergic dermatitis, etc. It is extremely important that you stop him from licking or it is not going to get better. This is what you can try:
1- Need to stop him from licking or he is going to delay healing. Pick up an ecollar (cone) in your local pet store to stop him from licking/gnawing at affected area.
2- Pick up in your local pharmacy "Hibiclens" antimicrobial soap or chlorhexiderm scrub. Wash area with this soap 2-3 times a day. If you do not find the above soap use over the counter antibacterial soap.
3- After washing affected area as above apply a topical antibiotic like neosporin or bacitracin. Do this 2-3 times a day for the next 7-10 days.
4- Benadryl (diphenhydramine) 25mg 1/2 tablet every 12 hours. You can buy benadryl over the counter in any pharmacy.
5- If no significant improvement after doing the above in 2-3 days follow up with your family veterinarian for a hands on examination.Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!Dr. Peter